Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 74, NWS Norman, OK

April 29, 2025Archer County, Baylor County, Texas

NWS Norman, OK issued this tornado warning at Apr 29, 2025, 7:21 PM CDT for Archer County, Baylor County, Texas. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 7:21 PM CDT (00:21 UTC)
Expired
Apr 29, 2025, 7:42 PM CDT
In force
21 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Archer County, TX, Baylor County, TX

The radar

The Altus AFB radar (KFDR), 73 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 7:31 PM CDTHAIL 15 Sw Dundee, TXReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 2:01 PM CDTSevere Thunderstorm WatchSPC9 hr
Apr 29, 6:25 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

024 
WFUS54 KOUN 300021
TOROUN
TXC009-023-300100-
/O.NEW.KOUN.TO.W.0074.250430T0021Z-250430T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
721 PM CDT Tue Apr 29 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northwestern Archer County in northern Texas...
  Northeastern Baylor County in northern Texas...

* Until 800 PM CDT.

* At 720 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Mabelle, moving east at 25 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Dundee, Mankins, Mabelle, Lake Kickapoo, Lake Diversion, and
  eastern Lake Kemp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3357 9920 3367 9925 3381 9917 3383 9906
      3384 9884 3383 9873 3355 9871
TIME...MOT...LOC 0020Z 263DEG 23KT 3366 9914 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Meister
2 follow-up statements
378 
WWUS54 KOUN 300034
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
734 PM CDT Tue Apr 29 2025

TXC009-023-300100-
/O.CON.KOUN.TO.W.0074.000000T0000Z-250430T0100Z/
Archer TX-Baylor TX-
734 PM CDT Tue Apr 29 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN ARCHER AND NORTHEASTERN BAYLOR COUNTIES...

At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Mabelle, moving east at 40 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Dundee, Mankins, Lake Kickapoo, and Lake Diversion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3356 9904 3369 9914 3383 9907 3383 9906
      3384 9884 3383 9873 3355 9871
TIME...MOT...LOC 0033Z 266DEG 33KT 3363 9903 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Meister
294 
WWUS54 KOUN 300042
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
742 PM CDT Tue Apr 29 2025

TXC009-023-300052-
/O.CAN.KOUN.TO.W.0074.000000T0000Z-250430T0100Z/
Archer TX-Baylor TX-
742 PM CDT Tue Apr 29 2025

...THE TORNADO WARNING FOR NORTHWESTERN ARCHER AND NORTHEASTERN
BAYLOR COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

LAT...LON 3356 9904 3369 9914 3383 9907 3383 9906
      3384 9884 3383 9873 3355 9871
TIME...MOT...LOC 0040Z 263DEG 23KT 3364 9896 

$$

Meister

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:23 PM CDT, 58 minutes earlier. Its key messages:

  • Issued at 153 PM CDT Sat Apr 26 2025 -Potentially life-threatening flash flood/flood threat through Wednesday. -Severe thunderstorms with all hazards possible through Wednesday. -Unsettled weather will moderate over the weekend.
Area forecast discussion, Apr 29, 6:23 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Tue Apr 29 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025

-Potentially life-threatening flash flood/flood threat through
Wednesday.

-Severe thunderstorms with all hazards possible through Wednesday.

-Unsettled weather will moderate over the weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 158 PM CDT Tue Apr 29 2025

The screaming message of this forecast update is the potential for
significant and/or potentially life-threatening flash flood/flood
hazards through the next 24+ hours. A secondary but notable risk for
severe convective storms/tornadoes is also present...particularly
over western north Texas and southern Oklahoma.

Current mesoanalysis shows an effective frontal boundary moving
southward and oriented along/south of the I44 corridor. The
airmass south of this boundary is destabilizing yet again, and has
proven to support all severe weather modes in recent days.
Several perturbations embedded within persistent southwesterly
flow aloft will continue to support multiple convective complexes
through tonight (and into Wednesday). Given anomalously moist
atmospheric profiles with PWATs 1.2-1.5 inches, the potential for
training heavy rainfall is high. This atop a footprint of 7-day
rainfall totals generally ranging from 4-8+ inches over
southwestern and south- central Oklahoma...including the OKC Metro
area. Current MRMS FLASH continues to show saturated surface
conditions from the Wichita Mountains northeastward through the
central Oklahoma/OKC Metro, so any additional convective rains
will be problematic.

Unfortunately, all other convective hazard will also be possible-
especially south of the boundary. Those hazards will be dictated by
convective mode...with the best chance of discrete/supercell storms
over the Red River Valley and points south. Otherwise, convective
segments/clusters also have readily produced damaging wind gusts
within this airmass.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 158 PM CDT Tue Apr 29 2025

The active weather described above will persist through
Wednesday as the upper air low now over northern Arizona begins to
approach the region. DESI probabilistic data suggests 85%
probability of >3 inch rainfall along the I44 corridor of
southwestern Oklahoma by 1 pm Wednesday, and >50% of >5 inches.
Some high resolution models suggest localized QPFs >8+ inches may
not be out of the question somewhere over western north Texas
and/or south-central Oklahoma. Unfortunately, this would include
the Lawton area proper - where impactful flooding has already
occurred - and areas eastward across the Arbuckle Mountains (a
known flood-prone part of south-central Oklahoma).

Again, all convective hazards will be possible, and largely
contingent upon the mesoscale evolution of surface features and
influences of preceding convection. The most likely scenarios
appear to support a southward frontal position which may
effectively make flash flooding a notably greater risk than
tornadoes/damaging winds.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 158 PM CDT Tue Apr 29 2025

The parent upper air low which has instigated much of the
recent active weather will eventually eject eastward late
Wednesday and early Thursday. Low amplitude ridging aloft will
briefly influence our weather into the weekend before another
western U.S. storm system deepens during the Sunday/Monday
timeframe with some signals of unsettled weather for the southern
Plains again by the first half of next work week.

&&

.AVIATION...
(00Z TAFS)
Issued at 544 PM CDT Tue Apr 29 2025

Ongoing rounds of showers & thunderstorms will continue to affect
all of our terminals at least through 19Z while periods of reduced
visibilities and lowered ceiling to MVFR conditions to IFR
conditions for short periods. A cold front remains stalled nearly
along the Red River with surface winds out of the northeast
behind the front. However, outflow from storm activity will likely
keep surface winds variable in direction.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  70  54  76 / 100  90  70  10
Hobart OK         56  72  50  77 / 100  80  50   0
Wichita Falls TX  60  76  53  80 /  90  90  40   0
Gage OK           51  73  47  74 /  70  60  40  20
Ponca City OK     57  71  55  76 /  90  80  70  30
Durant OK         65  74  62  82 /  70 100  80  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ008-012-013-
     016>048-050>052.

TX...Flood Watch through late Wednesday night for TXZ083>090.

&&

NEAR TERM...20
SHORT TERM...20
LONG TERM....20
AVIATION...68

In the hours before

Local storm report, Apr 29, 6:55 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
655 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     Seymour                 33.59N 99.26W
04/29/2025                   Baylor             TX   Public

            Trees snapped, power lines snapped, roof
            damage to barn.

&&

JH
Local storm report, Apr 29, 7:01 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
701 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Gst     4 NNW Seymour           33.65N 99.29W
04/29/2025  M59 MPH          Baylor             TX   Mesonet

&&

JH
Local storm report, Apr 29, 7:03 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
703 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Hail             2 NE Seymour            33.62N 99.24W
04/29/2025  E2.50 Inch       Baylor             TX   Public

            Report from mPING: Tennis Ball (2.50 in.).

&&

JH
Special weather statement, Apr 29, 7:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Norman OK
705 PM CDT Tue Apr 29 2025

OKZ036-037-TXZ085-300030-
Tillman OK-Jackson OK-Wilbarger TX-
705 PM CDT Tue Apr 29 2025

...Strong thunderstorms will impact portions of southeastern Jackson,
northwestern Tillman and northwestern Wilbarger Counties through 730
PM CDT...

At 704 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of Elmer to near Fargo. Movement
was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tipton, Olustee, Elmer, Headrick, Fargo, Humphreys, Odell, and Hess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3469 9909 3467 9909 3467 9910 3464 9910
      3464 9908 3433 9903 3418 9947 3453 9948
TIME...MOT...LOC 0004Z 225DEG 26KT 3447 9929 3429 9924

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mahale
Local storm report, Apr 29, 7:14 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
714 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Tstm Wnd Gst     3 NW Seymour            33.62N 99.30W
04/29/2025  M106 MPH         Baylor             TX   Mesonet

&&

JH
Special weather statement, Apr 29, 7:14 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
714 PM CDT Tue Apr 29 2025

OKZ019-020-025-026-300100-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
714 PM CDT Tue Apr 29 2025

...A strong thunderstorm will impact portions of northwestern
Lincoln, northeastern Oklahoma, southeastern Logan and southwestern
Payne Counties through 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Meridian, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Eastern Edmond, Guthrie, Perkins, Langston, Carney, Tryon, Agra,
Coyle, Arcadia, Meridian, and Fallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3560 9734 3577 9745 3611 9725 3591 9684
TIME...MOT...LOC 0014Z 218DEG 26KT 3576 9729

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:05 PM CDTAreal Flood AdvisoryOUNHardeman, Wilbarger6 hr
Apr 29, 7:10 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNArcher, Baylor, Wichita, Wilbarger50 min
Apr 29, 7:13 PM CDTSevere Thunderstorm WarningOUNWilbarger47 min
Apr 29, 7:50 PM CDTAreal Flood AdvisoryOUNArcher, Clay, Wichita, Wilbarger8 hr
Apr 29, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNArcher, Baylor, Clay, Wichita, Wilbarger38 min
Apr 29, 7:54 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNArcher, Clay, Wichita51 min
Apr 29, 8:02 PM CDTTornado WarningOUNArcher, Clay, Wichita28 min
Apr 29, 8:17 PM CDTFlash Flood WarningOUNArcher, Clay, Wichita4 hr
Apr 29, 8:19 PM CDTTornado WarningOUNClay, Wichita26 min
Apr 29, 8:21 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox39 min
Apr 29, 8:21 PM CDTTornado WarningOUNClay24 min
Apr 29, 8:27 PM CDTTornado WarningOUNClay, Wichita33 min
Apr 29, 8:28 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNArcher, Clay, Wichita47 min
Apr 29, 8:35 PM CDTTornado WarningOUNClay25 min
Apr 29, 8:39 PM CDTTornado WarningOUNClay36 min
Apr 29, 8:59 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor46 min
Apr 29, 9:11 PM CDTSevere Thunderstorm WarningOUNClay49 min
Apr 29, 9:14 PM CDTFlash Flood WarningOUNClay3 hr
Apr 29, 9:34 PM CDTFlash Flood WarningOUNArcher, Clay3 hr
Apr 29, 9:41 PM CDTSevere Thunderstorm WarningOUNArcher49 min
Apr 29, 10:00 PM CDTSevere Thunderstorm WarningOUNClay60 min
Apr 29, 10:31 PM CDTSevere Thunderstorm WarningOUNBaylor44 min
Apr 29, 10:35 PM CDTSevere Thunderstorm WarningOUNWilbarger40 min
Apr 29, 11:07 PM CDTSpecial Weather StatementOUNClay23 min
Apr 29, 11:16 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger44 min
Apr 29, 11:24 PM CDTSpecial Weather StatementOUNBaylor, Foard, Hardeman, Knox36 min
Apr 29, 11:37 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox38 min
Apr 30, 12:10 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger50 min
Apr 30, 12:17 AM CDTFlash Flood WarningOUNArcher, Baylor, Foard, Knox, Wichita, Wilbarger3 hr
Apr 30, 12:39 AM CDTAreal Flood WarningOUNArcher, Clay2 hr
Apr 30, 12:55 AM CDTSevere Thunderstorm WarningOUNBaylor, Wichita, Wilbarger30 min
Apr 30, 3:46 AM CDTFlash Flood WarningOUNFoard, Knox3 hr
Apr 30, 3:51 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger39 min
Apr 30, 4:27 AM CDTFlash Flood WarningOUNWilbarger5 hr
Apr 30, 4:30 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more45 min
Apr 30, 4:42 AM CDTSevere Thunderstorm WarningOUNWilbarger48 min
Apr 30, 4:43 AM CDTFlash Flood WarningOUNBaylor, Wilbarger3 hr
Apr 30, 5:11 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Clay, Wichita, Wilbarger49 min
Apr 30, 5:21 AM CDTFlash Flood WarningOUNWichita3 hr
Apr 30, 5:50 AM CDTSevere Thunderstorm WarningOUNClay, Wichita40 min
Apr 30, 7:57 AM CDTFlash Flood WarningOUNArcher, Clay3 hr
Apr 30, 8:27 AM CDTRiver Flood AdvisoryOUNBaylor, Knox13 hr
Apr 30, 8:59 AM CDTAreal Flood WarningOUNClay, Wichita, Wilbarger34 hr
Apr 30, 9:30 AM CDTRiver Flood WarningOUNClay, Montague4 days
Apr 30, 12:21 PM CDTAreal Flood WarningOUNArcher, Clay9 hr
Apr 30, 6:22 PM CDTSpecial Weather StatementOUNFoard, Hardeman, Knox23 min
Apr 30, 6:42 PM CDTSpecial Weather StatementOUNFoard, Hardeman, Wilbarger33 min
Apr 30, 6:57 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger33 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.